Ask an expert
Question

08 Jul 2005

they say my heart's okay but can I believe them?
I'm middle aged, lightly active, somewhat overweight, otherwise healthy. have annual checkups and take no medication. Awhile ago I got a very sore chest, tight crushing feeling almost through to my back and some dizziness with it, also ache up throat to root of tongue at the same time. Went to the doc- only locum there, rooms very busy, eventual ecg showed nothing (hour after pain which had mostly gone by then) but was referred to cardio doc. he was also very busy- got to see him 3 weeks later- stress tests showed unfit but healthy heart. I have had the same thing since then, but didn't go to the doc due to previous experience. I have no digestive or breathing disorders. Do you think my heart's okay? Is this maybe angina starting? As the docs feel there's nothing that needs doing, is there anything I can do? Maybe certain vitamins or herbs? My diet is directed towards low GI low animal fat, pretty well-balanced.
Answer 355 views
Expert
HeartDoc

01 Jan 0001


Dear Mee,

Sounds like you got a poor deal from your medical service providers. I would have had more faith in their opinion if you had been tested at the time of your pain, but that is now water under the bridge. If your cardiologist did a treadmill-ECG, and could find no heart problems, then you are probably ok. But I am uneasy about the recurrence of your symptoms – what were you doing at the time your symptoms started, and what, if anything relieved the pain?

The general advice posted by John is good, and should be followed by everyone, not just those who already have heart problems. Regarding the vitamins etc, there is no magic bullet, unfortunately. However, it is considered prudent to take a daily multivitamin, and to include the Omega 3 and 6 fats as well : these are available at the vitamin sections of most good supermarkets. If you take lots of garlic, this acts as a “natural” blood-thinner. Otherwise, unless you are allergic to it, a half Disprin may help, but please remember that Disprin effects last long, and you must inform your doctor or dentist that you are taking it if you need to undergo ANY procedure which could cause bleeding, as this could become uncontrollable (eg dental extraction, minor or major surgery)

If your symptoms persist, then do not take no for an answer….somewhere there must be a diagnosable cause, so keep at it until you are satisfied,

Good luck.

HeartDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.